Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

Pharmacology LPN

Explore Pharmacology LPN, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from Pharmacology LPN

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A practical nurse is preparing to administer digoxin to an adult client. The apical pulse is 54/min. Which action should the nurse take?

    • A.Administer the medication and recheck the pulse in 1 hour.
    • B.Hold the dose and report the pulse to the RN.
    • C.Give the medication with food to reduce adverse effects.
    • D.Ask the client to walk briefly, then recheck the pulse.

    Rationale: The nurse should hold digoxin and promptly report a pulse below the prescribed parameter; digoxin can further slow the heart rate. Giving the dose or walking the client could worsen risk, and food does not address bradycardia. The exam takeaway is to check relevant parameters and follow hold instructions before administering a medication.

  2. 2.A client taking warfarin has an INR of 5.2 and no visible bleeding. What should the practical nurse do?

    • A.Give today's dose and document the INR.
    • B.Hold the dose and notify the RN promptly.
    • C.Offer foods high in vitamin K immediately.
    • D.Tell the client to take aspirin for a headache.

    Rationale: An INR of 5.2 is above the usual therapeutic range and increases bleeding risk, so the nurse should hold the dose according to protocol and report the result promptly. Giving warfarin or aspirin could increase bleeding, while abruptly changing diet is not an appropriate response to this result. Report abnormal coagulation results and do not independently adjust the treatment plan.

  3. 3.A client receiving an opioid reports difficulty staying awake. The respiratory rate is 8/min. Which action is the priority?

    • A.Encourage the client to take deep breaths and reassess in 30 minutes.
    • B.Withhold the opioid and immediately alert the RN.
    • C.Give the next dose with food.
    • D.Place the client flat and dim the lights.

    Rationale: A respiratory rate of 8/min with marked sedation suggests potentially dangerous opioid-induced respiratory depression; withhold further opioid and immediately alert the RN for urgent intervention. Waiting, giving another dose, or simply changing the environment does not address the threat to ventilation. The priority is to recognize and promptly report respiratory compromise.

  4. 4.A client taking lisinopril develops swelling of the lips and tongue. What should the practical nurse do first?

    • A.Document the finding and check again at the next medication pass.
    • B.Hold the medication and alert the RN immediately.
    • C.Offer water and encourage the client to rest.
    • D.Reassure the client that this is a common harmless effect.

    Answer and rationale are in the full material.

  5. 5.A client using insulin lispro is about to receive breakfast, but the meal tray has not arrived. What is the best action?

    • A.Administer the insulin now because it is scheduled.
    • B.Wait until the meal is available, following the medication directions.
    • C.Substitute the client's long-acting insulin dose.
    • D.Ask the client to exercise while waiting.

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 18, 2026 · Independent original practice and study material.